Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 20, NWS Lincoln, IL

April 7, 2000Clay County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 7, 2000, 3:30 PM CDT for Clay County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 7, 2000, 3:30 PM CDT (20:30 UTC)
Expired
Apr 7, 2000, 4:30 PM CDT
In force
60 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clay County, IL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 1:15 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 072033
SVRSPI
ILC025-072130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
330 PM CDT FRI APR 7 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 430 PM CDT

* AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 17 MILES WEST OF FLORA...OR ABOUT 10 MILES EAST
  OF SALEM...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FLORA
  CLAY CITY
  LOUISVILLE
  XENIA

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES AT ANY TIME.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEM:ENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

LAT...LON 3864 8896 3847 8888 3864 8827 3886 8828

JH/EH
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:15 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 7, 2:15 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
215 PM CDT FRI APR 7 2000

MAIN CONCERN THIS FCST PERIOD WILL BE DEPARTING SYSTEM WITH ANY
LINGERING SVR WX IN SE AREAS AND POSSIBLE GRADIENT WIND HIGHLIGHTS FOR
TNGT.

MODELS IN GENERAL AGREEMENT THIS FCST PERIOD. 18Z SFC ANALYSIS
SHOWING CF HAS SAGGED SE INTO POSITION FROM CMI-STL. SOME BINOVC
ACROSS SRN IL CONTS TO INCREASE INSTABILITY AHEAD OF FRNT AND LINE
OF STORMS IS DEVELOPING RAPIDLY. WOULD EXPECT ADDITIONAL STORMS TO DVLP
ALONG FRNT IN SE COUNTIES BEFORE MOVING OUT OF CWA EARLY THIS EVE.
TEMPS CONTG TO FALL NORTH OF FRNT WITH MID/UPPER 40S WEST OF I-55
ALREADY. WRAP AROUND MOISTURE SHOULD SAG ESE ACROSS CWA DURING NIGHT
AS SFC LOW RACES ENE INTO OHIO BY 06Z. STRONG CAA BEHIND MAY RESULT
IN A BRIEF CHANGEOVER TO SNOW ACROSS THE AREA...BUT PCPN SHOULD CUT
OFF QUICKLY AFTER CHANGEOVER. BEST CHC FOR ANY ACCUMULATING SNOWS
WOULD BE NRN AREAS. NOT EXPECTING MUCH MORE THAN LIGHT AMOUNTS ON
GRASSY SURFACES.

PRESSURE GRADIENT TIGHTENS CONSIDERABLY THIS EVE ACROSS ENTIRE CWA
AND WINDS SHOULD REALLY KICK UP. WILL THEREFORE BE ISSUING A WIND
ADVISORY FOR ENTIRE AREA FOR TONIGHT. A PERIOD OF SUSTAINED WINDS TO
30 MPH NOT OUT OF QUESTION.

RIDGING MOVING INTO AREA ALREADY DURING DAY ON SAT SHOULD ALLOW FOR
CLEARING EARLY IN WEST AND MIDDAY IN EAST. WAA SETS IN BY SUN WITH
NEXT CHC FOR PCPN LOOKS TO BE MON/TUE TIME FRAME.

COORDINATED WITH LOT/DVN/LSX.

...PRELIMINARY CCF FOR COORDINATION ONLY...

SPI NB 030/047 032/063 040 36700
PIA NB 029/047 033/062 039 36600
DEC NB 031/046 031/062 040 36700
CMI NB 030/045 029/060 038 36810
MTO NB 033/046 030/062 040 36+10
LWV NB 035/046 030/063 041 36+10

.ILX...
IL...WIND ADVISORY FOR TONIGHT ENTIRE CWA.

FRIEDERS

In the hours before

Local storm report, Apr 7, 11:17 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1117 AM CDT FRI APR 7 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

920 AM    5 E ALTAMONT              IL   1.00 INCH HAIL
04/07/00  EFFINGHAM                      BETWEEN ALTAMONT AND
                                         ST ELMO ON ROUTE 40.
                                         REPORTED BY STATE
                                         POLICE.

920 AM    WAPELLA                   IL   .75 INCH HAIL
04/07/00  DEWITT                         REPORTED BY ESDA.

GOETSCH/FISHER
Special weather statement, Apr 7, 11:35 AM CDT, 3 hours 55 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-080600-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1135 AM CDT FRI APR 7 2000

...MODERATE RISK OF SEVERE THUNDERSTORMS SOUTH OF A DANVILLE TO
SHELBYVILLE LINE...

A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH CENTRAL ILLINOIS THIS
AFTERNOON...BRINGING WARM AND UNSTABLE AIR ALONG WITH IT.  SCATTERED
THUNDERSTORMS DURING THE MORNING HOURS WILL GIVE WAY TO NEW
THUNDERSTORMS THIS AFTERNOON...SOME OF WHICH MAY BECOME SEVERE WITH
THE THREAT OF TORNADOES...LARGE HAIL...AND DAMAGING WINDS.  THE MAIN
THREAT IS EXPECTED TO BE SOUTH OF A LINE FROM DANVILLE TO
SHELBYVILLE. A LOWER THREAT OF SEVERE THUNDERSTORMS WILL EXIST THIS
AFTERNOON SOUTH OF A LINE FROM BLOOMINGTON TO JACKSONVILLE...WHERE
THE MAIN THREAT WILL BE LARGE HAIL.

THE SEVERE WEATHER THREAT SHOULD END ACROSS CENTRAL ILLINOIS BY
EARLY EVENING.

HEDGES
/

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:53 AM CDTSevere Thunderstorm WarningILXEffingham52 min
Apr 7, 9:11 AM CDTSevere Thunderstorm WarningILXDeWitt49 min
Apr 7, 9:16 AM CDTSevere Thunderstorm WarningILXCumberland44 min
Apr 7, 9:30 AM CDTSevere Thunderstorm WarningILXJasper60 min
Apr 7, 9:55 AM CDTSevere Thunderstorm WarningILXClark, Crawford65 min
Apr 7, 1:35 PM CDTSevere Thunderstorm WarningILXEffingham55 min
Apr 7, 2:15 PM CDTSevere Thunderstorm WarningILXCumberland, Jasper60 min
Apr 7, 2:27 PM CDTSevere Thunderstorm WarningILXRichland63 min
Apr 7, 2:31 PM CDTSevere Thunderstorm WarningILXClay, Effingham59 min
Apr 7, 2:55 PM CDTSevere Thunderstorm WarningILXClark35 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.